Heat, Dunklin
- When
- July 19, 12:00 PM CST to July 20, 12:00 PM CST
- Where
- Dunklin forecast zone
- Reported by
- ASOS
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Heat index values climbed above 105 degrees.
Upper level high pressure built over the Mid-South from mid to late July. High temperatures combined with high humidity to create dangerous conditions across much of the Mid-South.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Upper level high pressure built over the Mid-South from mid to late July. High temperatures combined with high humidity to create dangerous conditions across much of the Mid-South.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 19, 11:23 AM CST, 37 minutes earlier.
Area Forecast Discussion
National Weather Service Memphis TN
1223 PM CDT Wed Jul 19 2017
.UPDATE...
Updated to add 18Z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 1017 AM CDT Wed Jul 19 2017/
UPDATE...
Dewpoint temperatures are running a couple of degrees higher than
forecast along and west of the MS River this morning. Adjusting
heat index forecast brings parts of E AR to the threshold of heat
advisory. Will hold off on expanding advisory area for now, as
dewpoints are starting to mix out at some locations, but will
closely monitor the trends through midday.
Latest HRRR runs develop isolated showers/thunder over
northern/northeastern MS again this afternoon. Will introduce slight
chance POPs for those areas through 00Z.
GW
PREV DISCUSSION... /issued 359 AM CDT Wed Jul 19 2017/
DISCUSSION...
Heat advisory issued for portions of the Mid-South for today.
Thursday and Friday we may have to issue more, however, at this
time the values are too close to issue anything. So will hold off
and just issue for today.
Otherwise dry conditions expected through the weekend as an upper
level high pressure system and surface high build into the Mid-
South. The upper level high still is pushing an upper level trough
to the east, slowly. This transition area is still in parts of the
the forecast area and may develop a shower/thunderstorm, however,
chances for thunderstorms today are low enough not to mention in
forecast/grids.
The rest of the week the high should build in and increase
temperatures and moisture into the area, thus increasing the
chance for widespread heat index values over 105 degrees.
By the weekend a couple of things change in the weather pattern.
One the upper level high weakens slightly and a frontal system
moves closer to the region from the north and an upper level
disturbance moves westward along the Gulf Coast. These will
combine to increase the chances for precipitation on Saturday and
into Sunday. The beginning of next week looks to continue to be
unsettled with chances of rain from the frontal system and
associated upper level trough dropping south.
High temperatures through the rest of the week will be in the mid
to upper 90s. Then over the weekend with increasing clouds will
drop the highs slightly and early next week highs will be near 90
across the Mid-South. Low temperatures throughout the period will
be in the 70s.
TLSJr/CSC
&&
.AVIATION...
18Z TAFs
Patchy fog may produce temporary MVFR conditions late tonight at
TUP. Othwerwise, VFR conditions expected to prevail at sites
through the period with light winds. An isolated shower or
thunderstorm is possible at TUP but coverage is expected to remain
low at best.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Crittenden-
Phillips.
MO...None.
MS...Heat Advisory until 8 PM CDT this evening for Coahoma-DeSoto-
Quitman-Tallahatchie-Tunica.
TN...Heat Advisory until 8 PM CDT this evening for Shelby.
&&Hazardous Weather Outlook National Weather Service Memphis TN 405 AM CDT Wed Jul 19 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 405 AM CDT Wed Jul 19 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Heat advisory for a portion of the Mid-South today. With heat index values around 105 to 107 degrees in the southwest portion of the forecast area into the Memphis area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index values are forecast to approach 105 degrees Thursday through the weekend. With the highest values likely on Friday. A Heat Advisory may need to be continue for the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TLSJr/CSC
The national radar mosaic for the moment the first event began.
2 heat, 2 excessive heat. Local standard time, as filed.
Heat index values climbed above 105 degrees.
Heat index values climbed above 105 degrees.
Heat index values climbed above 110 degrees.
Heat index values climbed above 110 degrees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2017Every state in 2017This day in weather historyWarnings in Missouri, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 712629, 712630, 712661, 712662.